Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|jamie85 - Tue Aug 26, 2008 9:32 am|
For the last 6-9 months i have been experiencing twinges and dull pain under my right rib cage in my liver area. In the last month or so I have also noticed a similar pain in my left side. During this time I have also had a dull burning feeling in my chest, and often get mild heartburn like symptoms, several times per week. I have consulted the doctor twice about the first issue, and I had two bloodtests which showed there to be nothing wrong with my liver. Both the twinges and acid reflux symptoms are not very painful, and are not causing me to stop doing any work/sport etc, but I am concerned about the length of time they have been around and the frequency with which I notice them, and it is playing on my mind. What would be the best course of action? Jamie, age 23, West Sussex, England.
|John Kenyon, CNA - Tue Sep 23, 2008 11:01 pm|
It does sound like you're having some GERD symptoms, but even though they are mild, the problem shouldn't have to be tolerated for long periods of time, especially when there are now numerous over-the-counter medications which are designed to control milder cases of GERD. Why not try a course of something like Prilosec OTC, or even ranitidine (Zantac) and see if that doesn't at least ease the symptoms. If it does, you could consider requesting a trial of a prescription strength drug to control the problem. There is sometimes some injury to the esophagus, and these medications allow it to heal by preventing the reflux from being a constant irritation.
Hope this is helpful to you.
|Dr. Tamer Fouad - Sun Dec 14, 2008 6:05 am|
I agree with John, this does sound a lot like GERD. Were you able to check with your doctor? I hope you are feeling better.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.